January 03, 2011
Ritedose recalls mislabeled albuterol sulfate inhalation solutionRitedose Corp. is conducting a voluntary recall of albuterol sulfate inhalation solution 0.083%, 3mL in 25, 30, and 60 unit dose vials. This product is being recalled because the 2.5mg/3mL single use vials are embossed with the wrong concentration of 0.5mg/ 3mL. Only the vials are incorrectly embossed as containing 0.5mg/3mL. The correct concentration of 2.5mg/3mL is labeled on the primary foil overwrap pouches and shelf cartons.
The following lot numbers manufactured by Ritedose Corporation under NDC: 0591-3797-83, 0591-3797-30, and 0591-3797-60 are included in the recall: 0N81, 0N82, 0N83, 0N84, 0NE7, 0NE8, 0NE9, 0NF0, 0P12, 0P13, 0P46, 0P47, 0PF0, and 0S15. No other albuterol formulations or products are included in this recall.
There is significant concern that healthcare professionals who read the incorrect embossed concentration may upwardly adjust the volume of product used resulting in an administered amount that is 5 times the recommended dose. Significant overdosing of a patient could lead to signs and symptoms of albuterol toxicity, which includes tremors, dizziness, nervousness, headache, seizures, angina, high blood pressure, low potassium levels, and rapid heart rates up to 200 beats/min. Administration of this defective product could result in a range of potential health effects that spans from temporary and medically reversible to life threatening and death.
For more information www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm238624.htm.